MAUDE Adverse Event Report: TX027 TX-JACKSONVILLE-MCKNIGHT CANISTER GUARDIAN 2000CC W/; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

TX027 TX-JACKSONVILLE-MCKNIGHT CANISTER GUARDIAN 2000CC W/; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 65651-220
Medical Device Problem Codes Burst Container or Vessel (1074); Suction Failure (4039)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported the procedure was a planned airway suctioning.The cannister with small amounts of oral secretions shattered in multiple locations after completing routine suctioning of the patient.There was a loud bang heard when the canister broke.The suction canister was contaminated with oral secretions when the product lost its suction capability.There was no injury or adverse effect to the patient but there was bodily fluid exposure as a portion of the container did contact the intact skin of the primary rn.There were no adverse effects to rn.At present rn is doing fine.
 
Additional Manufacturer Narrative
Based on investigation a lot number was not provided by the customer; as a result, a review of the manufacturing device history record could not be performed and a sample was not provided by the customer for review.Therefore, an evaluation of the complaint device for deficiency of construction could not be performed.Two photos were provided by the customer.The pictures depicted damage indicative of an implosion event of a guardian canister.Packaged canisters or lids, when they are opened at the customer site, may exhibit the cracked unit although no apparent damage is evident on the outside of the box itself.If the unit was damaged prior to shipping, this unit was not included in any inspection sampling or noted during other processing steps.Testing at both the cardinal health manufacturing facility and our packaging technology center demonstrated positive results for the current packaging.We are unable to determine a specific assignable cause for the reported incident.If the canister had a crack before applying suction, this would prevent the unit from functioning as intended and could cause the unit to implode.Per the directions for use included with the product, canisters, lids, and components should be inspected for damage from shipping, storage, or handling prior to use.If a collision should happen while the canister is under vacuum it could cause the canister to implode.If the canisters were exposed to static vacuum for prolonged periods of time, this would greatly increase the likelihood of an implosion event.Per the directions for use included with the product, it is not recommended to subject the canister to vacuum when not in use.The complaint information was informed to the relevant sectors for their awareness.There is no action taken at this time, supplier will continue to monitor the trend of this type of incident.

Brand Name
CANISTER GUARDIAN 2000CC W/
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
TX027 TX-JACKSONVILLE-MCKNIGHT
200 mcknight st.
jacksonville TX 75766
Manufacturer (Section G)
TX027 TX-JACKSONVILLE-MCKNIGHT
200 mcknight st.
jacksonville TX 75766
Manufacturer Contact
patricia tucker
3651 birchwood dr.
waukegan, IL 60085
8478874151
MDR Report Key13172737
Report Number1423537-2022-00710
Device Sequence Number4561730
Product Code GCX
UDI-Device Identifier00630140152545
UDI-Public00630140152545
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number65651-220
Device Catalogue Number65651-220
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2021
Initial Report FDA Received Date01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown